Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 260, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 27, 2011, 12:35 AM CDT for Buffalo County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 12:35 AM CDT (05:35 UTC)
- Expired
- Jul 27, 2011, 1:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2468 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS53 KGID 270535
SVRGID
NEC019-270615-
/O.NEW.KGID.SV.W.0260.110727T0535Z-110727T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1235 AM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 115 AM CDT
* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SUMNER TO ELM CREEK TO 6 MILES SOUTHWEST OF ELM CREEK...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEARNEY...MILLER...ELM CREEK...AMHERST...ODESSA...RIVERDALE...
PLEASANTON...POOLE AND RAVENNA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9942 4104 9883 4099 9882 4073 9892
4066 9930 4067 9933 4067 9941 4070 9942
4070 9943
TIME...MOT...LOC 0535Z 244DEG 28KT 4100 9942 4079 9936
4069 9942
WIND...HAIL 60MPH <.75IN
$$
HEINLEIN2 follow-up statements
652
WWUS53 KGID 270601
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
101 AM CDT WED JUL 27 2011
NEC019-270615-
/O.CON.KGID.SV.W.0260.000000T0000Z-110727T0615Z/
BUFFALO NE-
101 AM CDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BUFFALO COUNTY UNTIL 115 AM CDT...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAZARD TO 7 MILES NORTHEAST OF RIVERDALE TO RIVERDALE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
POOLE AND RAVENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4099 9882 4086 9892 4079 9923 4091 9922
4096 9921 4100 9921 4105 9924 4104 9883
TIME...MOT...LOC 0602Z 244DEG 28KT 4105 9910 4089 9906
4083 9911
WIND...HAIL 60MPH <.75IN
$$
HEINLEIN288
WWUS53 KGID 270614
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
114 AM CDT WED JUL 27 2011
NEC019-270625-
/O.EXP.KGID.SV.W.0260.000000T0000Z-110727T0615Z/
BUFFALO NE-
114 AM CDT WED JUL 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUFFALO COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4099 9882 4086 9892 4079 9923 4091 9922
4096 9921 4100 9921 4105 9924 4104 9883
TIME...MOT...LOC 0615Z 244DEG 28KT 4109 9898 4093 9894
4087 9899
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:49 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 8:49 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 849 PM CDT TUE JUL 26 2011 .UPDATE...EXPIRED HEAT ADVISORY THAT WAS ISSUED FOR TODAY AS TEMPERATURES HAVE FALLEN OFF AS EXPECTED THIS EVENING. CHANCE OF THUNDERSTORMS TONIGHT CONTINUES TO LOOK ON TRACK FOR NORTHERN ZONES ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. && .PREV DISCUSSION... /ISSUED 659 PM CDT TUE JUL 26 2011/ AVIATION...00Z TAF. THE PRIMARY CONCERN WILL CENTER ON PRECIPITATION CHANCES AFTER MIDNIGHT. EXPECT CLEAR TO MOSTLY CLEAR SKIES WILL PERSIST THROUGH THE EVENING. A FRONTAL BOUNDARY WILL THEN APPROACH KGRI IN THE PREDAWN EARLY MORNING HOURS. A LINE OF THUNDERSTORMS OVER THE SANDHILLS THIS AFTERNOON SHOULD HOLD TOGETHER AS THEY TRACK EAST ACROSS NORTH CENTRAL NEBRASKA TONIGHT. HOWEVER...THE SOUTHERN EXTENT OF THIS LINE BECOMES MORE QUESTIONABLE AS YOU GET AS FAR SOUTH AS KGRI. VFR CEILINGS AND VISIBILITIES ARE EXPECTED DESPITE THE POSSIBILITY OF THUNDERSTORMS. PREV DISCUSSION... /ISSUED 446 PM CDT TUE JUL 26 2011/ SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. PRIMARY FORECAST CONCERNS LIE WITH THUNDERSTORM CHANCES...AND HOT TEMPERATURES FOR A PORTION OF THE CWA ON WEDNESDAY. UPPER AIR AND SATELLITE DATA CONTINUES TO SHOW THE REGION UNDER THE INFLUENCE OF A RIDGE CENTERED IN THE SOUTHERN PLAINS...WITH GENERALLY ZONAL/SOUTHWESTERLY FLOW ACROSS THE CWA. A LACK OF NOTABLE DISTURBANCES MOVING THROUGH THE REGION...AND WARM MID LEVEL TEMPERATURES /13-15C AT 700MB/ KEEPING THINGS CAPPED OFF...HAVE LEAD TO A QUIET AFTERNOON WITH MOSTLY CLEAR SKIES. AT THE SURFACE...LITTLE HAS CHANGED THROUGH THE DAY...WITH A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE WRN GREAT LAKES AND EXTENDING SOUTH TOWARD THE GULF REGION...AND A TROUGH OF LOW PRESSURE ALONG THE HIGH PLAINS...WITH THE MAIN WARM FRONTAL BOUNDARY WELL TO THE NORTH OF THE CWA. EXPECTING A QUIET EVENING FOR THE CWA...THOUGH PRECIPITATION CHANCES WILL BE INCREASING THE CLOSER WE GET TOWARD MIDNIGHT. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP/INCREASE IN COVERAGE ALONG THE SFC TROUGH TO THE WEST OF THE CWA AS A WEAK MID LEVEL DISTURBANCE MOVES ONTO THE PLAINS. THIS ACTIVITY IS EXPECTED TO EVOLVE INTO A MCS...WHICH WILL MOVE EAST ACROSS THE REGION...AIDED BY AN INCREASING SOUTHERLY LOW LEVEL JET NOSING IN FROM THE SOUTH. INCREASED POPS A BIT FOR THE OVERNIGHT HOURS...BUT DID KEEP THE POPS CONFINED TO OUR SC NEB COUNTIES...WITH MODELS IN PRETTY GOOD AGREEMENT SHOWING THE ACTIVITY PUSHING A BIT MORE NORTHEAST AS THE LLJ INCREASES AND PUSHES FURTHER NORTH...AND WARM MID LEVEL TEMPERATURES KEEP A GOOD CHUNK OF THE CWA CAPPED OFF. CANT COMPLETELY RULE OUT THAT AN ISOLATED THUNDERSTORM COULD END UP ON THE SEVERE SIDE...SO DID THROW THAT MENTION INTO THE HWO. LOOKING TOWARD WEDNESDAY...KEPT THE MORNING HOURS DRY IN THE WAKE OF TONIGHTS ACTIVITY...CONTINUES TO BE GOOD AGREEMENT AMONG MODELS THAT THINGS WILL SHIFT E/NE OF THE BY SUNRISE. MAIN CONCERN TURNS TO THE FRONTAL BOUNDARY...AND WHERE IT ULTIMATELY ENDS UP ACROSS THE CWA. UPPER LEVEL FLOW BECOMES MORE ZONAL ACROSS THE REGION...AND WITH THE MAIN DISTURBANCE SHIFTING OFF TO THE EAST EARLY IN THE DAY...THE FRONTAL BOUNDARY LOSES ITS PUSH AND STALLS OUT. THIS FRONTAL BOUNDARY LOOKS TO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AS ANOTHER MID LEVEL WAVE MOVES INTO THE REGION...BUT SOME QUESTION REMAINS ON IF/WHEN THINGS WILL FIRE DUE TO ANOTHER DAY WITH WARM MID LEVEL TEMPERATURES KEEPING THINGS CAPPED OFF. DECIDED TO INSERT SOME LOW POPS ACROSS THE SOUTH DURING THE LATE AFTERNOON...AND RAISED POPS A BIT DURING THE EVENING/OVERNIGHT HOURS /ESP IN THE SOUTH/...WITH THE LLJ EXPECTED TO RAMP UP ONCE AGAIN. WILL BE THE POTENTIAL AGAIN FOR ANY THUNDERSTORMS THAT DEVELOP TO BE ON THE STRONG/SEVERE SIDE...AND MOST OF THE CWA IS IN A SLGT RISK IN THE DAY 2 OUTLOOK. ANOTHER CONCERN FOR WEDNESDAY AFTERNOON...WHICH IS ALSO DEPENDENT ON THE EVENTUAL FRONTAL BOUNDARY...IS TEMPERATURES. WITH THE FRONT EXPECTED TO END UP NEAR THE STATE LINE DURING THE AFTERNOON HOURS AND MORE N/NERLY WINDS BUILDING IN BEHIND...LOWER TEMPS A TOUCH INTO THE LOWER 90S. FURTHER SOUTH...ESP AHEAD OF THE FRONT...INCREASED MIXING WITH MORE SOUTHERLY FLOW SHOULD ALLOW TEMPERATURES TO WARM UP NEAR/ABOVE THE 100 DEGREE MARK. WHILE THE BETTER DEWPOINTS/HIGHER RH VALUES WILL BE ACROSS THE NORTHER HALF OF THE CWA...POTENTIAL EXISTS FOR SOME LOCATIONS TO SEE HEAT INDEX VALUES NEAR 105...AND DECIDED TO HOIST A HEAT ADVISORY FOR THE FAR SOUTHEASTERN 5 COUNTIES OF THE CWA. MID SHIFT WILL HAVE TO DETERMINE WHETHER MORE COUNTIES NEED TO BE ADDED...ESPECIALLY IF MODELS START TO TREND THE FRONT ENDING UP A BIT FURTHER NORTH. LONG TERM...12Z THURSDAY THROUGH TUESDAY. PRIMARY CONCERN IN THE EXTENDED PERIODS ARE THUNDERSTORM CHANCES IN THE THURSDAY THROUGH SATURDAY TIME FRAME. AS FOR HEAT...ALTHOUGH TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE PERIOD...AND A FEW SPOTS MAINLY FAR SOUTHEAST COULD OCCASIONALLY REACH HEAT INDEX READINGS OF 105...THERE ARE CURRENTLY NO DAYS THAT TRULY STAND OUT AS NEEDING MULTIPLE-COUNTY HEAT ADVISORIES OR WARNINGS. IN A LOT OF WAYS...THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD REMAINS MUCH THE SAME AS RECENT WEEKS...AND IS VERY TYPICAL OF MID-SUMMER. LEANING TOWARD THE 12Z ECMWF SOLUTION...WHICH OVERALL IS IN DECENT AGREEMENT WITH THE GFS AS WELL...THE CWA GENERALLY REMAINS ALONG THE INTERFACE BETWEEN THE EXPANSIVE SUBTROPICAL RIDGE DOMINATING THE SOUTHERN CONUS...AND THE FASTER MID/UPPER FLOW FOCUSED ACROSS THE NORTHERN 1/4 OF THE NATION. FROM TIME TO TIME...THE MID/UPPER RIDGE EXPANDS NORTHWARD OVER THE CENTRAL PLAINS...CAUSING ANY EFFECTIVE SURFACE QUASI-STATIONARY OR WARM FRONT TO SURGE NORTHWARD AND LIKELY TURNING OFF THUNDERSTORM CHANCES. ON THE OTHER HAND...A SERIES OF RATHER VIGOROUS SHORTWAVE TROUGHS SKIRTING THE INTERNATIONAL BORDER ACROSS SOUTHERN CANADA WILL OCCASIONALLY FLATTEN THE RIDGE...MAKING THE CWA MORE PRONE TO SUBTLE...WEAK MID LEVEL DISTURBANCES...AND ALSO PROMOTING THE EFFECTIVE EAST-WEST OR NORTHWEST-SOUTHEAST ORIENTED SURFACE FRONT TO SET UP NEAR...OR WITHIN THE CWA. TAKING THIS GENERAL PICTURE AND APPLYING A FEW DETAILS...KEPT THUNDERSTORM MENTION INTACT CWA-WIDE DURING THE THURSDAY-SATURDAY TIME FRAME FROM PREVIOUS FORECAST. ALTHOUGH KEPT CHANCES AT ONLY 20 PERCENT FRIDAY-SATURDAY...THURSDAY INTO THURS NIGHT LOOK TO HAVE BETTER POTENTIAL AS THE SURFACE FRONT STALLS OUT OVER THE AREA AND MID LEVEL CAPPING IS WEAKEST IN THE PRESENCE OF THETA-E ADVECTION ON THE NOSE OF A MODEST LOW LEVEL JET. UPPED POPS TO 40 PERCENT ACROSS ROUGHLY THE SOUTHERN HALF OF THE CWA THURS NIGHT...AND GIVEN THE SUGGESTION OF SEVERAL MODELS WITH FAIRLY WIDESPREAD CONVECTION DURING THIS TIME...FUTURE INCREASES ARE VERY POSSIBLE. IN FACT...12-HR SREF POPS ACTUALLY ADVERTISE 70-80 PERCENT CHANCES ACROSS THE SOUTH FOR THE THURS NIGHT PERIOD...BUT NOT JUMPING ON BOARD THAT HIGH YET FOR SURE. SPC DAY 3 SLIGHT RISK FOR THE ENTIRE CWA IS HARD TO ARGUE WITH...AS ITS THE SAME STORY WITH ONLY MODEST 20-30KT DEEP LAYER SHEAR...BUT HIGH CAPE VALUES AND PRECIPITABLE WATER. ORGANIZED MULTICELL STORMS CERTAINLY A GOOD BET...WITH LOCALLY HEAVY RAINFALL OF 1-2 INCH POTENTIAL THERE. ALTHOUGH STORM CHANCES FOR FRIDAY INTO SATURDAY DO NOT LOOK AS FOCUSED...WAS UNWILLING TO PULL 20 POPS YET GIVEN THAT THE SURFACE FRONT SHOULD ONLY SLOWLY MOVE BACK NORTH. MAINTAINED DRY FORECAST SATURDAY NIGHT THROUGH TUESDAY. INITIALLY...MID/UPPER RIDGE BUILDS NORTHWARD OVER THE AREA AND SURFACE FRONT HEADS NORTH...AND ALTHOUGH THIS SHOULD HELP CAP OFF THINGS...WOULD STILL NOT BE SHOCKED TO SEE ISOLATED CONVECTION POP IN AREAS OF HIGH INSTABILITY EVEN DURING THE CURRENTLY ADVERTISED DRY PERIODS. DRY FORECAST COMES A BIT MORE INTO QUESTION BY MON NIGHT INTO TUESDAY AS THE NEXT SURFACE FRONT IS ADVERTISED TO ENTER THE AREA...BUT WITH THIS BEING DAY 7 WILL HOLD OFF ON INTRODUCING POPS UNTIL BETTER CONTINUITY ARRIVES. FINALLY TURNING TO TEMPERATURE TRENDS...NO PARTICULARLY COOL OR CONVERSELY BLAZING HOT DAYS IN STORE...WITH MOST DAYS TOPPING OUT IN THE UPPER 80-MID 90S IN NEB ZONES...AND MID 90S-SLIGHTLY OVER 100 IN KS ZONES. OVERALL HOTTEST DAYS LOOK TO BE SUNDAY-MONDAY AS THE UPPER RIDGE BECOMES MOST DOMINANT AND THEN STARTS SHUNTING SOUTH AHEAD OF THE APPROACHING SURFACE BOUNDARY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...HEAT ADVISORY FROM 1 PM TO 8 PM CDT WEDNESDAY FOR NEZ086-087. KS...HEAT ADVISORY FROM 1 PM TO 8 PM CDT WEDNESDAY FOR KSZ007-018-019. && UPDATE...WESELY SHORT TERM...ADO LONG TERM...PFANNKUCH
Hazardous weather outlook, Jul 26, 8:44 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 844 PM CDT TUE JUL 26 2011 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>085-271200- PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- 844 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS NORTHWEST OF A BRUNING NEBRASKA...SUPERIOR NEBRASKA...OSBORNE KANSAS LINE. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT FOR MUCH OF SOUTH CENTRAL NEBRASKA...WITH THE HIGHEST CHANCES FOCUSED NORTH OF INTERSTATE 80. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE ON THE STRONG TO SEVERE SIDE...WITH DAMAGING WIND GUSTS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VARIOUS...MAINLY SMALL CHANCES FOR THUNDERSTORMS ARE IN PLACE ACROSS THE ENTIRE OUTLOOK AREA DURING THE WEDNESDAY AFTERNOON THROUGH SATURDAY TIME FRAME...WITH SOMEWHAT BETTER CHANCES POSSIBLY FAVORING THURSDAY NIGHT. SOME OF THESE STORMS BETWEEN WEDNESDAY AFTERNOON AND SATURDAY COULD BE STRONG TO SEVERE...WITH THE PRIMARY HAZARDS CONSISTING OF WIND GUSTS TO AROUND 70 MPH...HAIL UP TO QUARTER SIZE...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN PARTS OF SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ007-018-019-NEZ086-087-271200- JEWELL-OSBORNE-MITCHELL-NUCKOLLS-THAYER- 844 PM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS ALONG AND SOUTHEAST OF A BRUNING NEBRASKA...SUPERIOR NEBRASKA...OSBORNE KANSAS LINE. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...AFTERNOON HEAT INDEX READINGS NEAR 105 DEGREES ARE EXPECTED. PLEASE REFER TO THE LATEST HEAT ADVISORY PRODUCT FOR ADDITIONAL DETAILS. VARIOUS...MAINLY SMALL CHANCES FOR THUNDERSTORMS ARE IN PLACE ACROSS THE ENTIRE OUTLOOK AREA DURING THE WEDNESDAY AFTERNOON THROUGH SATURDAY TIME FRAME...WITH SOMEWHAT BETTER CHANCES POSSIBLY FAVORING THURSDAY NIGHT. SOME OF THESE STORMS BETWEEN WEDNESDAY AFTERNOON AND SATURDAY COULD BE STRONG TO SEVERE...WITH THE PRIMARY HAZARDS CONSISTING OF WIND GUSTS TO AROUND 70 MPH...HAIL UP TO QUARTER SIZE...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Jul 26, 10:19 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CDT TUE JUL 26 2011
NEZ060-072-270400-
DAWSON NE-GOSPER NE-
1019 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND DAWSON COUNTIES UNTIL
1100 PM CDT...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
ARNOLD TO 14 MILES NORTHWEST OF BARTLEY...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
JOHNSON LAKE...
ELWOOD...
EDDYVILLE...
SMITHFIELD...
FARNAM...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 243.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 10023 4105 10022 4105 9960 4104 9956
4072 9964 4036 9965 4036 10010 4043 10010
4045 9999 4069 9999 4070 10023
TIME...MOT...LOC 0318Z 268DEG 36KT 4120 10019 4040 10046
WESELYLocal storm report, Jul 26, 10:40 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1040 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST GOTHENBURG 40.93N 100.16W
07/26/2011 E50 MPH DAWSON NE EMERGENCY MNGR
&&
WESELYSpecial weather statement, Jul 26, 11:05 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT TUE JUL 26 2011
NEZ060-072-270445-
DAWSON NE-GOSPER NE-
1105 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND DAWSON COUNTIES UNTIL
1145 PM CDT...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
OCONTO TO 6 MILES NORTHWEST OF LEXINGTON TO 10 MILES NORTH OF
CAMBRIDGE...AND MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING. STRONG WINDS WILL ACCOMPANY THE
GUST FRONT AND THEN MAY ALSO BE EMBEDDED WITHIN THE HEAVY RAIN WELL
BEHIND THE GUST FRONT.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...
JOHNSON LAKE...
EDDYVILLE...
ELWOOD...
SUMNER...
SMITHFIELD...
OVERTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 254.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 10022 4105 9944 4067 9943 4068 9965
4035 9966 4035 10010 4043 10010 4045 9999
4069 9999 4070 10023
TIME...MOT...LOC 0404Z 270DEG 28KT 4106 9973 4086 9977
4043 10011
WESELYSpecial weather statement, Jul 26, 11:42 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT TUE JUL 26 2011
NEZ060-061-072-073-270530-
BUFFALO NE-DAWSON NE-GOSPER NE-PHELPS NE-
1142 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...GOSPER...DAWSON
AND WESTERN BUFFALO COUNTIES UNTIL 1230 AM CDT...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
OCONTO TO 5 MILES NORTHEAST OF COZAD TO 6 MILES SOUTH OF COZAD TO 5
MILES NORTHEAST OF EUSTIS TO 8 MILES SOUTHWEST OF ELWOOD...AND MOVING
EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...
ELWOOD...
JOHNSON LAKE...
SMITHFIELD...
EDDYVILLE...
BERTRAND...
OVERTON...
SUMNER...
ELM CREEK...
MILLER...
AMHERST...
ODESSA...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 220 AND 266.
LAT...LON 4091 10002 4105 10000 4105 9923 4104 9922
4095 9928 4088 9921 4059 9922 4040 10005
4044 10005 4045 9999 4069 9999 4069 10004
4076 10011
TIME...MOT...LOC 0442Z 253DEG 35KT 4113 9989 4094 9990
4079 9999 4072 9992 4052 9994
HEINLEINSpecial weather statement, Jul 26, 11:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT TUE JUL 26 2011
NEZ039-046-060-270530-
DAWSON NE-SHERMAN NE-VALLEY NE-
1144 PM CDT TUE JUL 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VALLEY...SHERMAN AND
NORTHEASTERN DAWSON COUNTIES UNTIL 1230 AM CDT...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GATES TO WESTERVILLE
TO ANSLEY TO 9 MILES NORTH OF MILLER...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LITCHFIELD...
ARCADIA...
HAZARD...
LOUP CITY...
SHERMAN RESERVOIR DAM...
ROCKVILLE...
ASHTON...
LAT...LON 4143 9878 4105 9876 4104 9917 4105 9942
4097 9942 4096 9947 4097 9947 4105 9948
4107 9921 4171 9922 4171 9909
TIME...MOT...LOC 0444Z 270DEG 26KT 4164 9962 4143 9937
4124 9936 4105 9935
HEINLEINSpecial weather statement, Jul 27, 12:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1225 AM CDT WED JUL 27 2011
NEZ046-060-061-073-074-270615-
BUFFALO NE-DAWSON NE-KEARNEY NE-PHELPS NE-SHERMAN NE-
1225 AM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...NORTHERN PHELPS...
NORTHWESTERN KEARNEY...EASTERN DAWSON AND BUFFALO COUNTIES UNTIL 115
AM CDT...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
ANSLEY TO SUMNER TO 5 MILES NORTHEAST OF OVERTON TO 7 MILES SOUTH OF
OVERTON...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KEARNEY...
MILLER...
ELM CREEK...
AMHERST...
ODESSA...
RIVERDALE...
LITCHFIELD...
PLEASANTON...
HAZARD...
LOUP CITY...
POOLE...
RAVENNA...
SHERMAN RESERVOIR DAM...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 242 AND 284.
LAT...LON 4139 9887 4101 9887 4088 9884 4062 9888
4056 9958 4068 9964 4076 9971 4105 9968
4106 9921 4137 9921
TIME...MOT...LOC 0525Z 261DEG 26KT 4125 9945 4096 9945
4080 9942 4065 9945
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:19 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 41 min |
| Jul 26, 11:05 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 40 min |
| Jul 26, 11:42 PM CDT | Special Weather Statement | GID | Dawson, Gosper | 48 min |
| Jul 26, 11:44 PM CDT | Special Weather Statement | GID | Sherman, Valley | 46 min |
| Jul 27, 12:25 AM CDT | Special Weather Statement | GID | Buffalo, Sherman | 50 min |
| Jul 27, 1:45 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.